MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; DIGITAL STICK THERMOMETER

KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; DIGITAL STICK THERMOMETER
Model Number VDT972US
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Fever (1858)
Date of Event 01/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but it has not yet been received.
 
Event or Problem Description
A consumer reported that her thermometer had allegedly given false negative readings on her baby.The device allegedly gave a reading of 98.0°f, and a fever of 102.7°f was later confirmed by a doctor.There were no complications from this incident, and the patient is doing well now.Kaz usa, inc.Has requested that the product be returned to our company for testing.
 
Event or Problem Description
A consumer reported that her thermometer had allegedly given false negative readings on her baby.The device allegedly gave a reading of 98.0°f, and a fever of 102.7°f was later confirmed by a doctor.There were no complications from this incident, and the patient is doing well now.

Brand Name
VICKS
Common Device Name
DIGITAL STICK THERMOMETER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough MA 01752
Manufacturer Contact
sonja wilkinson
400 donald lynch boulevard
suite 300
marlborough, MA 01752
5084907236
MDR Report Key16461496
Report Number1314800-2023-00003
Device Sequence Number14076889
Product Code FLL
UDI-Device Identifier00328785001549
UDI-Public00328785001549
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180131
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberVDT972US
Device Lot Number01721ONB
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age12 MO
Patient SexFemale